MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, SMALL, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, SMALL, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27818
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that after the valve was implanted, cerebrospinal fluid did not flow normally.The products were replaced without any issues and the patient¿s status was listed as alive ¿ no injury.
 
Additional Manufacturer Narrative
The returned valve could not be tested due to damage.The inlet was found to be disconnected from the rest of the valve.It is unknown how or when the damage occurred.The damage precludes all device testing.All valves are 100% tested at the time of manufacture.Approximately 86 cm of the peritoneal catheter was returned.It met the requirements for patency and leak testing.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Analysis updated the returned valve could not be tested due to damage.The inlet was found to be disconnected from the rest of the valve.It is unknown how or when the damage occurred.The damage precludes all device testing.There was proteinaceous debris noted within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux and affecting the flow of fluid through the valve.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ all valves are 100% tested at the time of manufacture.Approximately 86 cm of the peritoneal catheter was returned.It met the requirements for patency and leak testing.Proteinaceous debris was observed on the exterior of the catheter.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II SHUNT ASSEMBLY, SMALL, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7584039
Report Number2021898-2018-00281
Device Sequence Number14082104
Product Code JXG
UDI-Device Identifier00643169010505
UDI-Public00643169010505
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number27818
Device Catalogue Number27818
Device Lot NumberE18787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Initial Date Received by Manufacturer 05/28/2018
Supplement Date Received by Manufacturer06/14/2018
07/20/2018
08/08/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date07/01/2018
07/31/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;